Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 113, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 16, 2014, 2:43 AM PDT. It took effect at Jul 16, 2014, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2014, 2:43 AM PDT (09:43 UTC)
- In effect from
- Jul 16, 2014, 11:00 AM PDT
- Expired
- Jul 16, 2014, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
762 WHUS76 KMTR 160943 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 243 AM PDT WED JUL 16 2014 ...GUSTY WINDS ARE EXPECTED THROUGH THE GOLDEN GATE THIS AFTERNOON... PZZ530-161745- /O.NEW.KMTR.SC.Y.0113.140716T1800Z-140717T0300Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 243 AM PDT WED JUL 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SW WINDS 5 TO 15 KT...INCREASING TO 15 TO 25 KT IN THE AFTERNOON. WINDS ARE EXPECTED TO DECREASE TO 5 TO 15 KT LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
2 follow-up statements
893 WHUS76 KMTR 161532 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 832 AM PDT WED JUL 16 2014 ...GUSTY WINDS ARE EXPECTED THROUGH THE GOLDEN GATE THIS AFTERNOON... PZZ530-162345- /O.CON.KMTR.SC.Y.0113.140716T1800Z-140717T0300Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 832 AM PDT WED JUL 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SW WINDS 5 TO 15 KT...INCREASING TO 15 TO 25 KT IN THE AFTERNOON. WINDS ARE EXPECTED TO DECREASE TO 5 TO 15 KT LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
148 WHUS76 KMTR 162120 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 220 PM PDT WED JUL 16 2014 ...GUSTY WINDS ARE EXPECTED THROUGH THE GOLDEN GATE THIS AFTERNOON... PZZ530-170300- /O.CON.KMTR.SC.Y.0113.000000T0000Z-140717T0300Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 220 PM PDT WED JUL 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KT...DECREASING TO 5 TO 15 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 10:49 PM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 15, 10:49 PM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1049 PM PDT TUE JUL 15 2014
.SYNOPSIS...UPPER LEVEL FLOW OUT OF THE SOUTHEAST CONTINUES TO ADVECT
MONSOONAL MOISTURE ACROSS OUR DISTRICT. SOME DRYING OF THE AIR
MASS ALOFT IS EXPECTED FOR THE LATTER PART OF THE WEEK AND THUS A
REDUCTION IN THE MID AND HIGH CLOUDINESS AND AN END TO ANY PRECIP
CHANCES. THE MARINE LAYER AND ASSOCIATED COASTAL STRATUS WILL
CONTINUE HOWEVER ALONG WITH A MODEST COOLING TREND.
&&
.DISCUSSION...AS OF 9:00 PM PDT TUESDAY...LATEST RADAR IMAGE SHOWS
SOME OF THE MOISTURE FROM THE CONVECTIVE CELLS OVER THE SIERRAS
MOVING WEST TOWARDS ALAMEDA AND CONTRA COSTA COUNTIES. THIS HAS
BEEN PICKED UP WELL BY THE HRRR MODEL. THE MODELS ARE NOT
FORECASTING ANY QPF SO ONLY LIGHT SPRINKLES ARE EXPECTED AT MOST.
FOR THE REST OF TONIGHT THERE WILL BE THE CONTINUING CHANCE OF
MOISTURE SPREADING OVER THE SFO BAY AREA POSSIBLY BRINGING LIGHT
SPRINKLES. THUNDERSTORMS ARE NOT EXPECTED AS INSTABILITY HAS BEEN
MARGINAL AT BEST BUT CANNOT RULE OUT THE POSSIBILITY.
A COOLER AIRMASS ALOFT MOVED OVER THE DISTRICT TODAY AS THE 925 MB
TEMPERATURES COOLED FROM 31 CELSIUS YESTERDAY TO AROUND 24 TODAY.
AS A RESULT MANY NORTH AND EAST BAY INLAND AREAS WERE AS MUCH AS
10-15 DEGREES COOLER. ON THE OTHER HAND LESS CLOUDINESS IN THE
SOUTHERN INTERIOR ALLOWED THOSE AREAS TO WARM UP A FEW DEGREES.
AND THE SOUTHEAST FLOW HELPED PUSH TEMPERATURES IN THE SOUTHERN
MONTEREY BAY AREA AND ADJACENT VALLEYS UP AS MUCH AS 10-15
DEGREES. IT MAY HAVE FELT MUGGIER TODAY AS DEW POINTS WERE IN THE
LOW TO MID 60S ACROSS THE DISTRICT.
STRATUS WILL RETURN TO THE COAST TONIGHT AS THE FLOW GRADUALLY
SWITCHES TO SOUTHERLY. THIS WILL PRETTY MUCH CUT OFF THE
MONSOONAL MOISTURE AFTER WEDNESDAY. MARINE AIR WILL BRING COOLING
AND LESS MUGGINESS TO THE COAST AND THE SFO BAY AREA ON WEDNESDAY
THROUGH THURSDAY.
FROM PREVIOUS DISCUSSION...
IN THE EXTENDED...NOT A LOT OF CHANGE THROUGH THE WEEKEND...WITH
MOSTLY CLEAR SKIES...ASIDE FROM THE COASTAL STRATUS...AND COOLER
THAN SEASONAL NORM TEMPS INLAND CONTINUING THROUGH THE WEEKEND.
AND THEN IT LOOKS LIKE A WARMING TREND FOR NEXT WEEK AS STRONG
UPPER LEVEL HIGH PRESSURE REBUILDS WESTWARD FROM THE FOUR CORNERS
AREA WITH WARMING OF THE AIR MASS ALOFT. IN THIS REGARD WILL NOTE
THAT LATEST ECMWF RUN ACTUALLY TAKES THE HEIGHT AT ITS CENTER ALL
THE WAY UP TO 601 DM BY 18Z NEXT TUES.
&&
.AVIATION...AS OF 10:49 PM PDT TUESDAY...MONSOONAL MOISTURE CONTINUE
TO STREAM ACROSS THE REGION FROM THE SOUTH TONIGHT. A FEW RETURNS
VISIBLE ON RADAR OVER THE EAST BAY HAVE PRODUCED A FEW LIGHT
SHOWERS. THERE HAVE NOT BEEN ANY REPORTS OF SHOWERS OVER AREA
TERMINALS. HOWEVER WINDS HAVE VEERED TO THE SOUTH OR BECOME
SQUIRRELY ACROSS BAY AREA TERMINALS AS THIS LINES MOVES THROUGH.
VARIABLE WINDS ARE EXPECTED FOR THE NEXT FEW HOURS. STRATUS IS
ANTICIPATED TO PUSH INLAND TONIGHT BRINGING IFR CIGS TO MOST SITES.
A MODERATE AFTERNOON SEABREEZE IS EXPECTED WEDNESDAY AFTERNOON.
MODERATE TO HIGH CONFIDENCE.
VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH LATE TONIGHT.
IFR CIGS ANTICIPATED TO RETURN BETWEEN 08Z-09Z OVER AREA
TERMINALS. MAINLY LIGHT TO MODERATE WEST WINDS EXPECTED THROUGH
THE FORECAST PERIOD OVER KOAK WHILE KSFO EXPERIENCES VARIABLE
WINDS OVERNIGHT.
KSFO BRIDGE APPROACH...PATCHY CIGS EXPECTED WEDNESDAY MORNING
MAINLY NEAR THE TERMINAL.
MONTEREY BAY AREA TERMINALS...IFR TO LIFR CIGS EXPECTED OVER AREA
TERMINALS TONIGHT. LIGHT WEST WINDS BECOMING LIGHT AND VARIABLE
OVERNIGHT.
&&
.MARINE...AS OF 9:00 PM PDT TUESDAY...SCATTERED LIGHT SHOWERS
WILL BE POSSIBLE OVER THE COASTAL WATERS TONIGHT AND WEDNESDAY.
OTHERWISE...SOUTHERLY FLOW WILL CONTINUE ALONG THE CENTRAL COAST.
NORTHERLY FLOW WILL RETURN ONCE AGAIN FRIDAY ACROSS THE NORTHERN
OUTER WATERS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: W BLIER/W PI
AVIATION/MARINE: CW
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.